EconPapers    
Economics at your fingertips  
 

Solvability of Variational Inequality Problems

J. Han, Z. H. Huang and S. C. Fang
Additional contact information
J. Han: Academy of Mathematics and System Sciences, Chinese Academy of Sciences
Z. H. Huang: Academy of Mathematics and System Sciences, Chinese Academy of Sciences
S. C. Fang: North Carolina State University

Journal of Optimization Theory and Applications, 2004, vol. 122, issue 3, No 4, 520 pages

Abstract: Abstract This paper presents the new concept of exceptional family of elements for the variational inequality problem with a continuous function over a general unbounded closed convex set. We establish a characterization theorem that can be used to derive several new existence and compactness conditions on the solution set. Our findings generalize well-known results for various types of variational inequality problems. For a pseudomonotone variational inequality problem, our new existence conditions are both sufficient and necessary.

Keywords: Variational inequalities; complementarity problems; exceptional family of elements; existence theorems (search for similar items in EconPapers)
Date: 2004
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (7)

Downloads: (external link)
http://link.springer.com/10.1023/B:JOTA.0000042593.74934.b7 Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:joptap:v:122:y:2004:i:3:d:10.1023_b:jota.0000042593.74934.b7

Ordering information: This journal article can be ordered from
http://www.springer. ... cs/journal/10957/PS2

DOI: 10.1023/B:JOTA.0000042593.74934.b7

Access Statistics for this article

Journal of Optimization Theory and Applications is currently edited by Franco Giannessi and David G. Hull

More articles in Journal of Optimization Theory and Applications from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-20
Handle: RePEc:spr:joptap:v:122:y:2004:i:3:d:10.1023_b:jota.0000042593.74934.b7